MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN038077
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while in use on a patient, the catheter ruptured.As a result, the catheter was removed and a 2nd catheter was inserted at a different insertion site.No patient harm or injury.The current status of the patient is "improving slowly, has had bypass surgery and weaned off the 2nd iabp".
 
Additional Manufacturer Narrative
Qn# (b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The serial number ((b)(6)) reported on the complaint report does not match the serial number on the returned sample.The serial number of the returned sample is (b)(6).Additional information obtained during a follow up indicates the returned sample is the correct iabc for this complaint.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a supplied return kit and was in a sealed biohazard bag.Returned with the sample was a datascope driveline tubing; some dried blood was noted within the tubing.Upon return, the distal end of the teflon sheath was noted at approximately 28.2cm from the iabc distal tip.An ap tubing was connected to the iabc luer; clear fluid was noted within the ap tubing.The one-way valve was tethered to the short driveline tubing.The iabc bladder was fully unwrapped.Bends were noted to the central lumen at approximately 1.7cm, 5.2cm , and 7.6cm from the iabc distal tip.A bend was also noted to the iabc at approximately 47cm from the iabc distal tip.A kink was noted to the iabc at approximately 72.2cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was also noted within the iabc helium pathway.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times in accordance with quality system document q-96.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No blood or debris was noted.The iabc was leak tested using the lt-l-015 in accordance with testing methods from manufacturing procedure 21-7214 rev.15.No obvious leaks were initially noted; however, during leak testing additional damage occurred, by accident, due to sample handling.The iabc central lumen had completely broken, at approximately 1.6cm from the iabc distal tip.The iabc was leak tested again with the iabc distal tip and iabc luer end blocked off; no leaks were detected.Upon review of the visual and functional testing results, the most likely cause of the blood entering the helium pathway was a crossover leak from a damaged central lumen.The dried blood noted in the helium pathway was noted with more build up of dried blood in the distal portion of the iabc bladder.No leaks or damage was noted to the iabc bladder.Due to the initial leak test results and damage which occurred during the investigation, the actual crossover site is unable to be determined.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire exited the central lumen and entered the bladder at the noted central lumen break.No blood or debris was noted.The guidewire was front loaded through the iabc luer.The guidewire could not advance at approximately 9.6cm from the iabc luer, which is the location of a previously noted kink.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab leak suspected is confirmed based on visual inspection.Blood was confirmed within the helium pathway.Various damages to the central lumen were noted; however, during functional testing the central lumen was unintentionally broken from sample handling.Upon review of the visual inspection and initial functional testing, it was likely a crossover leak from a damaged central lumen which caused blood to enter the helium pathway.The actual crossover site is unable to be determined.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damages to the central lumen upon return.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.

Brand Name
REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16953708
Report Number3010532612-2023-00268
Device Sequence Number3300992
Product Code DSP
UDI-Device Identifier00801902136732
UDI-Public00801902136732
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberIPN038077
Device Catalogue NumberIAB-06840-U
Device Lot Number18F22M0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight76 KG